Ribavirin cough

Common Questions and Answers about Ribavirin cough

rebetol

I have the same cough and the only thing that helped was a couple rounds of Cipro, lots of fluids....
I've been on treatment with ribavirin twice now and developed the dry RIBA cough your talking about. What has helped me the most is a warm mist humidifier. I run it all night long while I'm sleeping. I spent about $100 on it and for me it's been worth every penny. I still have coughing fits but it's not as bad as it was. Others might have good suggestions too, but this is what has worked best for me. You'll just have to try a few things to see what works best for you.
Tried antibiotics, chest X-ray, turned out to be just a miserable riba cough. Used a hydrocodon cough syrup so it would not wake me at night and lots of water to sooth it during the day. Agree about the lack of energy for sex, but most of the antidepressants ruin sex anyway.
This was shown in a retrospective analysis of a large, randomized, placebo-controlled trial in which patients who achieved RVR had an SVR rate of approximately 90% regardless of whether they received peginterferon alfa and ribavirin, standard interferon and ribavirin, or peginterferon alfa monotherapy. In addition, the likelihood of SVR patients with genotype 1 infection who achieve an RVR does not appear to be affected by shortening the duration or reducing the dose of ribavirin.
Has anyone gone through the HCV clinical trial with 7977 and Ribavirin for 12 weeks? RU undetectable?
Did 24 weeks and turned out to be a non-responder. About two years later I tried ribavirin/intron but developed a serious hacking cough that was so bad I couldn't even talk to anyone. Now I'm trying again. Last Thursday I took my first injection with the rib. I prepared for a night of the flu like symptoms but was happy when awoke because it was very light. I just had some muscle aches. But since then every time I take the ribavirin it's almost like getting the flu.
Do you have a prior history of respiratory symptoms? If so you might have to rule out other causes. The Cough and HCV Therapy; Is it the interferon or the ribavirin? http://hepatitiscnewdrugs.blogspot.com/2010/10/chronic-coughpegylated.
Without knowing more about your husband's health (chronic health conditions, smoker, etc), it is hard to say why he is still coughing, though the Riba does list cough as a side effect. Keep in mind that Ribavirin has a long half-live, and it takes up to 6 months to completely eliminate all the drug from the body. Even so, a worsening cough sounds like a reason to call the doc. I have heard of others here who have developed bronchitis after finishing tx. Best wishes, keep us posted.
//www.docguide.com/chronic-cough-associated-interferon-ribavirin-therapy-hepatitis-c?
I was given a pneumonia shot going into treatment (for 21 strains). It's probably a coincidence, but I got a really bad chest cough at the same time. And throughout treatment people asked if I had a cold cause I was always stuffed up and coughing. I told them it was allergies (didn't want anyone thinking I was going to give them something.) I still get stuffed up but it's not constant like it was on treatment. I'm six week post treatment. And yesterday someone asked if I had a cold.
I got boils under my arms which came with fever and fatigue, I hae had a cold and cough for a month. But so far this week has been good, there is no rythme or reason for it, and I stopped trying to figure it out. Good luck stay strong youll get there.
If you read the Ribavirin Prescribing Information for ribavirin, right at the top of the label it says... Indications and Usage for Ribavirin 'The safety and efficacy of Ribavirin tablet therapy for the treatment of adenovirus, RSV, parainfluenza or influenza infections have not been established. Ribavirin tablets should not be used for these indications.
…and yesterday evening I took my last two, seven days after my last shot. ________________________________________________ Dear Ribavirin, You’re a clever Old Scratch, you know that. You hide out in the background, letting Interferon get all the grief and bad press for making treatment such a pain, but you yourself are the one who brings on the most of it. Yeah, you.
Ribavirin otherwise known as the riba cough. Very common side effect.
Ribavirin can cause this type of a cough. I've had it but I didn't take anything for it. It went away after a couple of weeks.
Now on my 10th week on TX (doing good) I have this terrible cough, and I am really scared that it will ruin the hernia repair, and potentially give me another hernia. Dr seems clueless regarding my cough - tried all kind of syroups, cough medication, nebulizers, etc - nothing helps. Cough does seem to stop with hard candy or chewing gum - the problem is I cannot/do not want to eat one pound of candies every day... Any ideas, suggestions?
And isn't it likely that I'm going to be developing an immunity to taking so many antibiotics? Plus I cough a lot. My Pulmonary doctor rotates the kinds she gives me to help me avoid getting resistent, but I think it's happening anyway. What can or should I do? And do steroids, really cause "thin" skin? The tops of my forearms are just covered in blood blisters and the Dr. said it was probably all the steroids. Could it be caused by something else?
The cough could be from ribavirin. Mine was reduced and within two weeks the cough was gone, along with the shortness of breath I'd been experiencing.
I've been on tx for (Ribavirin/Interferon) since Dec. 3rd 2010. My cough just keeps getting worse as the weeks go by. At first I thought I must have caught something, but I don't think so now. It would have been gone by now. I told my doc about it 3 weeks ago and he said it probably wasn't tx related and that I should talk to my general practitioner. I did and my gp did a chest xray. Lungs are clear. They don't feel that way though, or more to the point, my bronchial tubes.
Has anyone experienced acute liver pain ( due to inflammation I assume) for 3- 5 hours after taking their ribavirin? If so, has it affected you clearing the virus? Also, does anyones asthma flair up after taking their Ribavirin?
Dear All, I am having severe cough and throat infection during treatment ( don't know if it is reatment side effects). Can I take any medicine to cure it ; I mean anti-biotics or something.. I need to know as I didn't take yet due to on-going treatment. please advise?
While most patients will be able to continue treatment despite this hemolytic anemia, about 10% of the patients may need to reduce the ribavirin dose to ensure that the anemia does not become more severe. Other side effects with ribavirin include cough, and some shortness of breath. There also may be some rashes although generally this is very treatable Best to you..
I have hep c genotype2. I'm taking ribavirin and interferon. I have developed a dry hacking and sometimes wheezing cough from the bronchial area of my chest. It's mostly non productive coughing. I notice that it becomes worse on the day that I do the interferon inj. Is there any safe otc or rx medicine I could take when it becomes more than I can take? They say I'm already at stage 4 cirrhosis, but need something to tame this thing. I've tried cough syrup...
meetings, etc. Dr believes it is related to ribavarin and/or neulasta meds. Anyone experience anything like this or hear anything?
Patients who Treated with GS-7977 (formerly PSI-7977) + Daclatasvir (formerly BMS-790052) Patients who Treated with GS-7977 + Daclatasvir + Ribavirin Patients who Treated with Incivek or Victrellis with Interferon + Ribavirin If you are interested in sharing your story, it would help if you submitted it in following format. We hope to use this data to urge further Phase III collaboration between Gilead Sciences and Bristol-Myers Squibb with GS-7977 + daclatasvir.
Chronic cough/Pegylated interferon/ribavirin In HCV Therapy Posted by New HCV Drugs File Under Peginterferon, side effects The Cough and HCV Therapy; Is it the interferon or the ribavirin? What is new and Conclusion: Previous studies have observed that cough occurs more commonly in patients receiving the combination of interferon and ribavirin compared to interferon alone, thus implicating ribavirin as the causal agent.
I am hep c type 1a started treatment on april 4, 2013 with a VL of over 4 million. I had the whole barrage of side effects but the cough is the worst yet. I did not go negative till week 20 but my log dropped within acceptable range within the first two weeks. I struggled through the first 12 weeks of hell pretty depressed because I did not go negative. At week 19 I started to get a tickle in my throat then progressed to a dry hacking nonproductive cough.
MedHelp Health Answers